Anxiety Medication That Won't Have Negative Effect on Tinnitus?

Discussion in 'Support' started by coconutprincess, Mar 15, 2016.

tinnitus forum
    1. coconutprincess

      coconutprincess Member

      Location:
      Canada
      Tinnitus Since:
      Several years
      Are you taking or do you know of a medication used to treat anxiety that does not cause/increase tinnitus or increase your perception of tinnitus? I would like to take something to help me relax and not obsess about my tinnitus but I'm afraid to take something that will either make it worse or increase my awareness of it even more.
       
      • Good Question Good Question x 1
    2. Dutchy
      Not worthy

      Dutchy Member Benefactor

      Location:
      Netherlands
      Tinnitus Since:
      12/2014
      Cause of Tinnitus:
      Neuronmodulation suggests noise induced?

      Unfortunately there's no guarantee with medications not causing T,especially those in the category (Benzo's and others) you've mentioned.
       
    3. coconutprincess

      coconutprincess Member

      Location:
      Canada
      Tinnitus Since:
      Several years
      I'm not willing to take the risk. I will have to find out some other way to calm myself if I can't find something that is guaranteed to not affect my tinnitus. I'd rather have the anxiety than have the tinnitus worse.
       
    4. Dutchy
      Not worthy

      Dutchy Member Benefactor

      Location:
      Netherlands
      Tinnitus Since:
      12/2014
      Cause of Tinnitus:
      Neuronmodulation suggests noise induced?
      I have to when anxiety hits me it feels like an assault to my entire being.But to each its own i guess.
       
    5. coconutprincess

      coconutprincess Member

      Location:
      Canada
      Tinnitus Since:
      Several years
      May I ask what you are taking?
       
    6. Dutchy
      Not worthy

      Dutchy Member Benefactor

      Location:
      Netherlands
      Tinnitus Since:
      12/2014
      Cause of Tinnitus:
      Neuronmodulation suggests noise induced?

      Oxazepam 10mg,on occasion i take 20.
       
    7. coconutprincess

      coconutprincess Member

      Location:
      Canada
      Tinnitus Since:
      Several years
      Thanks. I will look into this one and see what my Dr. says. Likely I won't take anything because I'm too scared to make it worse.
       
      • Agree Agree x 1
    8. coconutprincess

      coconutprincess Member

      Location:
      Canada
      Tinnitus Since:
      Several years
      • Informative Informative x 1
    9. Carlos1

      Carlos1 Member Benefactor

      Location:
      Boston
      Tinnitus Since:
      08/2013
      Cause of Tinnitus:
      Root Canal
      I've been on .5mg of Clonazepam and I can say it quites down my T. The thing is not letting your body get use to a certain dose.
       
      • Agree Agree x 1
    10. Fangen
      Monday blues

      Fangen Member Benefactor

      Location:
      Stockholm, Sweden
      Tinnitus Since:
      December 2nd, 2015
      Cause of Tinnitus:
      Acoustic trauma (loud concert for 1h)
      Atarax.
      It's very very mild. Is given to kids with rashes. So not addictive at all. Doesn't work if you have been on AD or stronger anxiety meds since they are so mild. But it helps one to sleep and does calm you a little. I feel that T calms down when I take them. Never felt that T has been inplacted negativly.
       
      • Informative Informative x 1
    11. Dutchy
      Not worthy

      Dutchy Member Benefactor

      Location:
      Netherlands
      Tinnitus Since:
      12/2014
      Cause of Tinnitus:
      Neuronmodulation suggests noise induced?

      Yeah,it quiets my T down as well.I'm just saying that there's not a real guarantee that anti anxiety medication can't make it worse.

       
    12. coconutprincess

      coconutprincess Member

      Location:
      Canada
      Tinnitus Since:
      Several years
      Thanks. So if your body is use to it do you increase it? Sorry to sound dumb, I don't know much about these kinds of medications.
       
    13. coconutprincess

      coconutprincess Member

      Location:
      Canada
      Tinnitus Since:
      Several years
      Thanks. I will mention that one to my Dr. too.
       
    14. Zora
      Kick ass

      Zora Member

      Location:
      Germany
      Tinnitus Since:
      12/2015
      Cause of Tinnitus:
      1st time: Megaphone ;2nd time: headphones too loud
      Do you know if ADs calm down the subconscious mind as well?
       
    15. LadyDi
      Busy

      LadyDi Member Benefactor

      Location:
      Florida, USA
      Tinnitus Since:
      06/2013
      Cause of Tinnitus:
      Barotrauma/airplane
      Studies have shown that Xanax (alprazolam) also can calm tinnitus.

      I think there are far greater concerns with using benzodiazepenes (Xanax, clonazepam and the like) than raising tinnitus volume. The potential for abuse and dependence is real. Once you are on these medications, it can very difficult for some people to get off. I used alprazolam, at low doses, successfully for about a year and a half. It helped greatly with my panic attacks sparked by tinnitus. But I took it being very mindful of the risks, and under a psychiatrist's supervision. I suggest others consider doing the same.
       
      • Agree Agree x 1
    16. coconutprincess

      coconutprincess Member

      Location:
      Canada
      Tinnitus Since:
      Several years
      Thanks... I will have to keep this in mind. I'm not on any medication of any kind and would be concerned about the harmful effects of being on a drug like this for a long time.
       
    17. Carlos1

      Carlos1 Member Benefactor

      Location:
      Boston
      Tinnitus Since:
      08/2013
      Cause of Tinnitus:
      Root Canal
      Hi CP well I take .5mg for a month then I'll cut it in half stay on .25mg for 2 weeks maybe 3 pending on T severity. When T gets to a point where I feel I need help I go back to .5mg
      It's been a life saver for me ....I know allot of people frown on Benzos but I need to figure out how to live with this till we get meds that can help us all.
       
      • Agree Agree x 2
    18. Mike L

      Mike L Member

      Location:
      US
      Tinnitus Since:
      1/15/16
      Cause of Tinnitus:
      Not Sure
      I was given Xanax for my anxiety with my T when I got it the second time. When I take it my T tends to go down about 40-50% no spikes from it yet. Been on it for about a month.
       
    19. ibelievetoo

      ibelievetoo Member

      Tinnitus Since:
      11/2004
      Cause of Tinnitus:
      unknown
      Have been on Xanax for a while now. Tried to handle it on my own, but when you stay awake for nights and your body will actually shart shaking, something must be done. I see a Psychiatrist once a mo. and the medicine is monitored. What else do you do? Try to go to sleep and wake up where all of your family has been taken to - heaven. Would like for that to be more than a dream for me.

      ibelievetoo
       
    20. bud

      bud Member

      Tinnitus Since:
      2010
      Cause of Tinnitus:
      prescription meds
      I've had T for about 6 years now. I was taking Xanax to help me sleep. Xanax is a supposed to be a short term med...4 to 6 mos. I didn't know this at the time...my dr. left me on it for 4 yrs. I believe its the Xanax that caused my T. If you research Xanax and other "benzos" you find they will cause the very condition that you started to take the drug for in the 1st place. I was addicted....it was pure hell getting off of it...Be very careful if you are taking it.
       
    21. Cillian

      Cillian Member

      Tinnitus Since:
      04/16
      Cause of Tinnitus:
      Sinus infection
      I've been taking diazepam 2mg once a day for 2 and a half months and It's definitely helping me and diazepam hasn't affected my T at all :)
       
    22. DebInAustralia

      DebInAustralia Member Benefactor Team Research

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      Some natural alternatives...

      Magnesium

      5htp

      Picamilon

      Meditation/yoga - raises gaba
       
    23. Zora
      Kick ass

      Zora Member

      Location:
      Germany
      Tinnitus Since:
      12/2015
      Cause of Tinnitus:
      1st time: Megaphone ;2nd time: headphones too loud
      St. jons Wort. A natural AD. i am taking it since about 3 weeks. I think this is the best natural AD you can get!
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.